Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS Houston/Galveston, TX

December 14, 2005Harris County, Liberty County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Dec 14, 2005, 12:30 PM CST for Harris County, Liberty County, Montgomery County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2005, 12:30 PM CST (18:30 UTC)
Expired
Dec 14, 2005, 4:30 PM CST
In force
4 hr
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Harris County, TX, Liberty County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 72 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 10:32 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Dec 14, 10:32 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1032 AM CST WED DEC 14 2005

.UPDATE...
SLOW MOVING COLD FRONT WAS ALONG AND SOUTH OF A LINE FROM NEAR
FORT SMITH TO WACO TO JUNCTION AND THERE WAS A 700 MB SHORT WAVE
MOVING ACROSS SE TX THIS MORNING. THE AREA WAS IN THE VICINITY OF
A RIGHT-REAR QUAD OF THE NORTHERN JET BRANCH AND THE LEFT-FRONT
AREA OF THE SUBTROPICAL JET. BEST SURFACE LI/S WERE OFF THE COAST
AND THE HELICITY FROM THE LCH SOUNDING WAS 195 WITH A CAPE OF
1500.

TORNADO WATCH WAS JUST ISSUED FOR THE SOUTHERN HALF OF SE TX
THROUGH 5 PM CST. FIRST EXPECTING ELEVATED THUNDERSTORMS TO TRAIN
OVER THE AREA THIS MORNING DUE MAINLY TO THE LOW-LEVEL JET. THERE
IS ENOUGH TURNING IN THE LOW LEVELS FOR SOME MESO-CYCLONES TO
DEVELOP -- HAVE ALREADY HAD ONE SPLITTING STORM IN JACKSON COUNTY
THAT APPROACHED SEVERE LEVELS. THE MAIN CONCERNS FOR TODAY ARE
RAINFALL...DAMAGING WINDS...AND ISOLATED TORNADOES.

HEAVY RAINFALL WAS ALREADY OCCURRING ALONG THE HIGHWAY 59 CORRIDOR
AND SHOULD CONTINUE TO BE A PROBLEM THROUGH THE AFTERNOON AS THE
FRONT APPROACHES THE AREA. THINK THE SEVERE WEATHER CHANCES WILL
INCREASE BY EARLY AFTERNOON AND LAST THROUGH THE END OF THE WATCH
PERIOD.

WILL UPDATE THE FORECAST FOR THE WATCH INFORMATION.

PL-40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 5 PM WEDNESDAY TO
     MIDNIGHT THURSDAY FOR THE FOLLOWING ZONES: WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...AND
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT THURSDAY TO 6
     PM THURSDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...AND
     MATAGORDA BAY.

&&
Hazardous weather outlook, Dec 14, 8:33 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
833 AM CST WED DEC 14 2005

TXZ163-164-176>179-195>200-210>214-226-227-235>238-151445-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
833 AM CST WED DEC 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN HALF OF
SOUTHEAST TEXAS...

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE SOUTHERN
HALF OF SOUTHEAST TEXAS TODAY. A STRONG COLD FRONT APPROACHING
FROM THE NORTHWEST WILL HELP RAIN AND THUNDERSTORMS DEVELOP ACROSS
THE AREA. DAMAGING WIND AND ISOLATED TORNADOES ARE POSSIBLE WITH
SOME OF THE STRONGEST STORMS.

HEAVY RAINFALL IS ALSO POSSIBLE TODAY. BECAUSE OF THE SLOW
MOVEMENT OF THE FRONT AND THE TRAINING EFFECT OF STORMS MOVING
REPEATEDLY OVER THE SAME LOCATIONS...WIDESPREAD RAINFALL AMOUNTS
OF 1 TO 3 INCHES ARE LIKELY WITH IS0LATED TOTALS UP TO 5 INCHES
POSSIBLE. THE MAIN THREAT FOR MINOR FLOODING WILL BE ALONG AND
EAST OF A LINE FROM LIVINGSTON TO CONROE TO EL CAMPO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER RAIN EVENT IS POSSIBLE ON SATURDAY AS A COASTAL TROUGH OF
LOW PRESSURE DEVELOPS. THE COASTAL COUNTIES AND POSSIBLY THE
CENTRAL PORTIONS OF SOUTHEAST TEXAS MAY RECEIVE 1 TO 2 INCHES OF
RAIN.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION TODAY.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 11:35 AM CSTTornado WarningHGXAustin, Fort Bend40 min
Dec 14, 12:46 PM CSTSevere Thunderstorm WarningHGXHarris44 min
Dec 14, 1:07 PM CSTSpecial Marine WarningHGX83 min
Dec 14, 1:57 PM CSTSpecial Marine WarningHGX63 min
Dec 14, 2:29 PM CSTSpecial Marine WarningHGX61 min
Dec 14, 2:49 PM CSTSpecial Marine WarningHGX86 min
Dec 14, 4:07 PM CSTSpecial Marine WarningHGX53 min
Dec 14, 4:45 PM CSTMarine Weather StatementHGX2 hr

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.